Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Xanax tapering... is this normal?  (Read 149 times)

0 Members and 1 Guest are viewing this topic.

Offline valleyplayer42

  • Hero Member
  • *****
  • Posts: 1815
  • Country: 00
  • Rec's: 2
  • Gender: Male
  • Mood: Pissed
    Pissed
    • Poke This Member
Xanax tapering... is this normal?
« on: July 04, 2014, 03:47:07 PM »
I have been on Xanax since May of 2011. Anywhere from 0.5 mg a day to 3.5 mg a day. It varied the entire time. It averaged like 2.5 mg a day I would say. I am afraid I am going to have seizures. I am taking 0.75 mg twice a day right now for 3 weeks. I feel awful. Im shaky, nervous, eyes are wierd and jumpy, legs feel like they dont exist, very jelly like, anxiety is through the roof, my head is foggy feeling and i have bad derealization. I dont even want to walk around. Anyone have experience with xanax withdrawals, is 3 years straight everyday on them a long time?
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3909
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Xanax tapering... is this normal?
« Reply #1 on: July 04, 2014, 06:22:47 PM »
Anyone have experience with xanax withdrawals, is 3 years straight everyday on them a long time?

Dependence to benzodiazepines often begins within a month or two.

Weaning off the short-acting BZDs is difficult because of their short-half lives. You would find it much easier to switch to diazepam (Valium) and tapering off it. Its half-life is around 200 hours, compared to about 12 for Xanax.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline valleyplayer42

  • Hero Member
  • *****
  • Posts: 1815
  • Country: 00
  • Rec's: 2
  • Gender: Male
  • Mood: Pissed
    Pissed
    • Poke This Member
Re: Xanax tapering... is this normal?
« Reply #2 on: July 04, 2014, 07:09:11 PM »
Thanks Ian but do these symptoms sound normal
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3909
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Xanax tapering... is this normal?
« Reply #3 on: July 04, 2014, 08:36:34 PM »
Thanks Ian but do these symptoms sound normal

Unfortunately, yes. Benzodiazepine receptors are widespread throughout the body, particularly the muscles, so there can be a large range of withdrawal symptoms as each of the affected organs adjusts to the absence of the med.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline valleyplayer42

  • Hero Member
  • *****
  • Posts: 1815
  • Country: 00
  • Rec's: 2
  • Gender: Male
  • Mood: Pissed
    Pissed
    • Poke This Member
Re: Xanax tapering... is this normal?
« Reply #4 on: July 07, 2014, 03:28:26 PM »
I dont understand how taking 1.5 mg a day compared to 1.5-2-2.5-3-3.5 a day is making such a huge difference and starting withdrawals.... I really dont. Because sometimes in those 4 years of being on XANAX I was taking 1 mg a day , or 0.5 mg a day... and sometimes 4 mg a day... it was never a consistent amount....
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3909
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Xanax tapering... is this normal?
« Reply #5 on: July 07, 2014, 06:19:45 PM »
I dont understand how taking 1.5 mg a day compared to 1.5-2-2.5-3-3.5 a day is making such a huge difference and starting withdrawals.

Withdrawal isn't all about the med. Psychology plays a big part too. There have been a number of studies in which the test subjects were told their benzodiazepine dose was being reduced. A high percentage experienced withdrawal despite the dose actually remaining the same.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Frotob

  • Newbie
  • *
  • Posts: 38
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Xanax tapering... is this normal?
« Reply #6 on: July 09, 2014, 03:32:02 PM »
I mean yeah, that's pretty run of the mill stuff for benzo withdrawal Valley, Xanax is pretty potent so the difference between 1.5-4mg is pretty huge. . . especially if you took the higher doses more often than the lower doses. It sucks to find out that the process of getting off the med is worse than the anxiety it was used to treat lol.

And yeah, switch over to Valium if possible.

And insights that makes no sense? "A high percentage experienced withdrawal despite the dose actually remaining the same."

They surely weren't withdrawing from anything if their dose remained the same, but that would obviously provoke anxiety in most people. . . especially if you had researched withdrawal side effects - So what did they hypothesize the outcome would be exactly? lol.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3909
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Xanax tapering... is this normal?
« Reply #7 on: July 09, 2014, 06:35:07 PM »
And insights that makes no sense? "A high percentage experienced withdrawal despite the dose actually remaining the same."

They surely weren't withdrawing from anything if their dose remained the same, but that would obviously provoke anxiety in most people.

Withdrawal seems to be as much a psychological phenomena as a physical/chemical one, and that is possibly more the case for those with anxiety. Believe you're going to suffer greatly and an anxious mind is likely to deliver the full catastrophe for you. It maybe why epileptics seem to have fewer problems quitting benzodiazepines than we do (plus I suspect neurologists are better at managing the process).

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
894 Views
Last post February 28, 2009, 07:41:38 AM
by muldoon
9 Replies
501 Views
Last post July 01, 2012, 06:58:14 PM
by Wishingforcalm2
1 Replies
279 Views
Last post June 30, 2012, 02:15:45 AM
by insights
14 Replies
560 Views
Last post October 07, 2013, 03:34:15 PM
by chasingdogma
3 Replies
212 Views
Last post November 11, 2013, 09:37:59 AM
by marc